MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported (b)(6) 2025 @ 1730 - lue triple lumen picc placed - confirmed cavoatrial junction with sherlock 3cg.Picc total length: 44cm, external marking: 0cm.(b)(6) 2025 @ 1336 - ct angio pulmonary incl post processing performed; image captured during study showing picc tip still cavoatrial junction.(b)(6) 2025 @ 0611 - chest 1 view shows picc malposition.Cta pulmonary study performed injected at 4ml/sec.No further information provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Additional Manufacturer Narrative
H11: section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a malpositioned catheter tip was confirmed but the cause is unknown.Two chest radiographs and an ecg printout were returned for evaluation.The ecg printout appeared unremarkable and noncontributory to the reported malposition.The first image was a fluoroscopic frontal chest image that showed a left-sided picc with the tip overlaying the cavoatrial junction.There were no breaks, kinks, or catheter folding/coiling present in this image.The second image showed the left-sided picc with its tip in the right subclavian vein.The catheter was kinked and folded back upon itself.It appears that the catheter became malpositioned after initial product placement.However, the exact mechanism that caused the malposition is unknown.Possible contributing factors could include physiological variables or jetting of fluid from the catheter tip during power injection.Spontaneous catheter tip malposition is a potential complication listed in the product ifu.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC PROVENA
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky sparks
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key24780540
Report Number3006260740-2026-02275
Device Sequence Number17675809
Product Code LJS
UDI-Device Identifier00801741155178
UDI-Public(01)00801741155178(11)250319(17)260228(10)REKN1302
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberN/A
Device Catalogue NumberS1385108D5
Device Lot NumberREKN1302
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2026
Supplement Date Received by Manufacturer05/11/2026
Initial Report FDA Received Date04/03/2026
Supplement Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown